Alert archive / Illinois / River Flood Warnings in 2015

River Flood Warning 10, NWS St. Louis, MO

April 10, 2015Fayette County, Illinois

NWS St. Louis, MO issued this river flood warning at Apr 10, 2015, 12:01 PM CDT for Fayette County, Illinois. It took effect at Apr 10, 2015, 12:27 PM CDT. It was in force for 67 hr.

The area

The outline as issued.

The facts

Issued
Apr 10, 2015, 12:01 PM CDT (17:01 UTC)
In effect from
Apr 10, 2015, 12:27 PM CDT
Expired
Apr 13, 2015, 7:00 AM CDT
In force
67 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Fayette County, IL

The radar

The St Louis radar (KLSX), 137 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kaskaskia River at Vandalia (VNDI2).

Action stage
16 ft
Minor stage
18 ft
Moderate stage
24 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05592500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

569 
WGUS43 KLSX 101701
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1201 PM CDT FRI APR 10 2015

...The National Weather Service in St. Louis has issued a flood 
warning for the following river in Illinois... 

  Kaskaskia River at Vandalia affecting Fayette County

.This flood warning is a result of recent heavy rain over the basin..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

ILC051-111701-
/O.NEW.KLSX.FL.W.0010.150410T1727Z-150413T1200Z/
/VNDI2.1.ER.150410T1727Z.150411T1200Z.150412T1200Z.NO/
1201 PM CDT FRI APR 10 2015

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Kaskaskia River at Vandalia
* until Sunday. 
* At 11:30 AM Friday the stage was 17.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast:  Rise above flood stage this afternoon and crest near 
  near 20.0 feet by tomorrow morning. The river will fall 
  below flood stage Sunday morning.
* Impact:  At 19.2 feet...State Highway J just east of County Road 206
  begins to flood near this height.
* Impact:  At 18.0 feet...Flood Stage.  Minor flooding begins.  
  Unprotected farmland begins to flood.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     04/11  04/12  04/13  04/14  04/15

Kaskaskia River
  Vandalia        18.0   17.64      20.0   18.0   14.1   10.7    9.2


&&


LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
      3882 8922                       



$$
4 follow-up statements
278 
WGUS83 KLSX 110208
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
908 PM CDT FRI APR 10 2015

...The flood warning continues for the following river in Illinois...
 
          
           Kaskaskia River at
           
                     ...Vandalia
                     


PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will continue to monitor this situation
and issue follow up statements as conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

ILC051-120208-
/O.EXT.KLSX.FL.W.0010.000000T0000Z-150413T0945Z/
/VNDI2.1.ER.150411T0100Z.150411T1800Z.150412T0945Z.NO/
908 PM CDT FRI APR 10 2015

The Flood Warning continues for
  the Kaskaskia River at Vandalia
* At  8:30 PM Friday the stage was 18.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring.
* Forecast: The river will rise to near 19.1 feet by tomorrow early afternoon.
  The river will fall below flood stage Sunday morning.
* Impact:  At 19.2 feet...State Highway J just east of County Road 206
  begins to flood near this height.
* Impact:  At 18.0 feet...Flood Stage.  Unprotected farmland begins to flood.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     04/11  04/12  04/13  04/14  04/15

Kaskaskia River
  Vandalia        18.0   18.00      18.5   17.7   13.6   10.6    9.2


&&


LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
      3882 8922                       



$$
296 
WGUS83 KLSX 111615
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1115 AM CDT SAT APR 11 2015

...The flood warning continues for the following river in 
Illinois...
 
  Kaskaskia River at Vandalia affecting Fayette County 

.This flood warning is a result of heavy rain this past week... 

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

ILC051-121615-
/O.EXT.KLSX.FL.W.0010.000000T0000Z-150412T1800Z/
/VNDI2.1.ER.150411T0100Z.150411T0345Z.150411T1800Z.NO/
1115 AM CDT SAT APR 11 2015

The Flood Warning continues for
  the Kaskaskia River at Vandalia
* until Sunday.  
* At 10:00 am Saturday the stage was 18.0 feet.
* Flood stage is 18.0 feet.
* Forecast...The river is near crest now and will begin a downward trend
  late tonight.  
* Impact:  At FS unprotcted farmland begins to flood. 

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     04/12  04/13  04/14  04/15  04/16

Kaskaskia River
  Vandalia        18.0   17.97      15.8   11.7    9.8    8.8    8.3


&&


LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
      3882 8922                       



$$
600 
WGUS83 KLSX 120134
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
834 PM CDT SAT APR 11 2015

...The flood warning continues for the following river in Illinois...
 
  
                    Kaskaskia River at
                             ...Vandalia
                             

The National Weather Service will continue to monitor this situation and
issue follow up statements as conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

ILC051-130134-
/O.EXT.KLSX.FL.W.0010.000000T0000Z-150413T1245Z/
/VNDI2.1.ER.150411T0100Z.150412T0600Z.150412T1245Z.NO/
834 PM CDT SAT APR 11 2015

The Flood Warning continues for
  the Kaskaskia River at Vandalia
* At 8 PM Saturday the stage was 18.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring.
* Forecast: The river will fall to near 8 feet by thursday morning and fall
  below flood stage tomorrow morning.
* Impact: At 18.0 feet...Minor flooding begins. Unprotected farmland
  begins to flood.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     04/12  04/13  04/14  04/15  04/16

Kaskaskia River
  Vandalia        18.0   18.16      18.1   12.3    9.3    8.4    8.1


&&


LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
      3882 8922                       



$$
379 
WGUS83 KLSX 121149
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
649 AM CDT SUN APR 12 2015

...The flood warning is cancelled for the following river in 
Illinois...
 
 
  Kaskaskia River at 
  
        Vandalia 
  

.This will be the final statement for this flooding event...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.

&&

ILC051-121219-
/O.CAN.KLSX.FL.W.0010.000000T0000Z-150413T1245Z/
/VNDI2.1.ER.150411T0100Z.150412T0430Z.150412T0900Z.NO/
649 AM CDT SUN APR 12 2015

The Flood Warning is cancelled for
  The Kaskaskia River at Vandalia.
* At 6:30 AM Sunday the stage was 17.8 feet.
* Flood stage is 18.0 feet.
* The river fell below flood stage around 4:00 AM Sunday.
* Forecast:  The river is forecast to continue to fall to near 9.3 feet
  Tuesday morning.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     04/13  04/14  04/15  04/16  04/17

Kaskaskia River
  Vandalia        18.0   17.80      12.3    9.3    8.4    8.1    8.1


&&


LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
      3882 8922                       



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 10, 6:41 AM CDT, 5 hours 20 minutes earlier.

Area forecast discussion, Apr 10, 6:41 AM CDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
641 AM CDT Fri Apr 10 2015

.SHORT TERM:  (Through Late This Afternoon)
Issued at 412 AM CDT Fri Apr 10 2015

Surface ridge to continue building into the region today behind the
system that brought the active weather yesterday. However, a
secondary cold front will slide through the region this afternoon,
but will not see any clouds or precipitation with it. So cooler,
less humid and mostly sunny skies to prevail today with northwest
winds remaining gusty to near 25 mph at times.

Byrd

.LONG TERM:  (Tonight through Thursday)
Issued at 412 AM CDT Fri Apr 10 2015

Today's tranquil April conditions will hold into the start of the
weekend. Surface ridge will work across the region tonight and
then begin to loosen its grip over the area on Saturday as it
drifts into the eastern U.S. This may allow an increase in high
clouds as the day progresses, but the SE low level winds will
continue to pump dry air into the FA from the retreating high,
making for seasonal temps and moderate humidity levels.

By Saturday night, increasing southerly flow will begin transporting
lower tropospheric moisture from the Gulf Coast into the Plains.
During this time, the lingering western remnants of the surface
ridge will hold this moisture to our west, but on Sunday the
breakdown of the surface ridge in our area will be complete, and
this will allow the moisture to work its way into the
mid-Mississippi Valley.   This moisture return, along with broad
isentropic ascent and several weak shortwaves, should lead to the
return of showers and thunderstorms to most of the FA on Sunday,
with the highest PoPs over the northwest half of the CWA will lift
is progged to be strongest. This shower and thunderstorm threat
should continue...and increase...on Sunday night as frontal boundary
presses in the area and as strong upper level trof rotates east from
the northern and central Plains.

Showers and storms will gradually work their way south with the
front on Monday and Monday night.  This may be too slow ending the
precip over the FA if the convection ahead of the front sets up an
effective boundary that masks the actual front, but am concerned
that UA pattern depicted by GFS and suggested by NAM will be
allowing some shortwave energy into the area even after the frontal
passage.

Southward suppression of moisture and a bit of upper level ridging
should mean dry weather by Tuesday.  However, medium range guidance
is pointing to more unsettled weather heading into the latter half
of next week, first from a weak disturance in southern stream, and
then from another robust upper level trof that is progged into the
central CONUS by the end of the work week.

Temperature-wise, the only period out of the ordinary will be
tonight, as the chilly surface ridge will mean overnight lows from
the upper 30s to lower 40s.  Otherwise, readings for most of the 7
day period should be near mid-April averages.  Only real change from
guidance was on Sunday, where clouds and precip may hold temps down
over at least northern sections of the CWA.

Truett
&&

.AVIATION:  (For the 12z TAFs through 12z Saturday Morning)
Issued at 641 AM CDT Fri Apr 10 2015

Skies have cleared out, so main forecast issue for the tafs will
be the winds. Gusty winds to persist from the west today and
pickup a bit as secondary cold front slides through this
afternoon. Then as ridge settles in tonight, winds to be light and
variable.

Specifics for KSTL:
Skies have cleared out, so main forecast issue for the metro area tafs
will be the winds. Gusty winds to persist from the west today and
pickup a bit as secondary cold front slides through this
afternoon. Then as ridge settles in tonight, winds to be light and
variable by 01z Saturday, then become southerly by 15z Saturday.

Byrd
&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 10, 6:06 AM CDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
606 AM CDT FRI APR 10 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-111115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
606 AM CDT FRI APR 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE CHANCE FOR THUNDERSTORMS RETURNS ON SUNDAY THROUGH
MONDAY...WITH ADDITIONAL STORMS ON WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

TRUETT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:04 PM CDTTornado WarningLSXMacoupin, Montgomery26 min
Apr 9, 7:18 PM CDTSevere Thunderstorm WarningLSXMadison13 min
Apr 9, 7:26 PM CDTTornado WarningLSXMacoupin, Montgomery34 min
Apr 9, 7:27 PM CDTSevere Thunderstorm WarningLSXMadison, Montgomery37 min
Apr 9, 7:30 PM CDTSevere Thunderstorm WarningLSXMacoupin, Madison, Montgomery30 min
Apr 9, 7:54 PM CDTSevere Thunderstorm WarningLSXBond, Fayette, Montgomery51 min
Apr 9, 8:23 PM CDTTornado WarningLSXFayette14 min
Apr 9, 8:45 PM CDTSevere Thunderstorm WarningLSXFayette30 min
Apr 9, 9:21 PM CDTSevere Thunderstorm WarningLSXWashington39 min

Nearby

River Flood Warnings in Illinois, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.